Anxiety and Orthostatic Intolerance and Other Symptoms
I have been having a bad month health wise and have had a slew of tests run (cardiac, gastrointestinal, blood, urine tests) and everything seems to come back normal. At first I was having episodes of tachycardia and left shoulder/arm/face pain. I had an EKG which showed possible ischemia, had chest x-ray, MRI of lungs, and then a nuclear stress test. All of that came back normal and I was told by my cardiologist that my problems were not cardiac related and the abnormality that keeps showing up on my EKG is a congenital thing. I have since been to the ER on 8 occasions.
I've had anxiety problems for about 7-8 years now and have never experienced the problems I am now having before, at least not to this severity. I am having trouble walking most of the time. When I go from lying in bed and sit up and stand I get extremely dizzy and off balance and feel like I could pass out and my legs feel like stiff or weak. I have to hold on to a wall or anything in reach to walk. Other times when I keep myself busy though these symptoms don't seem to be as bad. I was tested for orthostatic hypotension and didn't have that or POTs even though my heart rate could be 75 laying down and then jump up to 90-100 when standing and my heart starts pounding pretty hard. I have episodes of a pounding or racing heart that can last anywhere from 15 minutes to over an hour just for no reason it seems. Also during these episodes I sweat profusely, mainly from my head and upper body.
My primary doctor said that I've had such a extensive testing done that this has to be severe anxiety. I'll admit I do have agoraphobia, hypochondria, social anxiety and I always have a fear of dying. I check my pulse a lot and hyperventilate frequently as well. I check my symptoms online quite a bit and I'm afraid that I could have some kind of autonomic dysfunction because I can't find anywhere where postural dizziness and near fainting can be cause by anxiety.
I also have IBS, GERD, multiple food and environmental allergies, and high blood pressure. I'm 6'1", 315 pounds and don't do too much exercising but I definitely stay busy at my job and am always on my feet. This health scare though has been really debilitating for me and I find myself laying around often because standing up just makes me feel so awful that I think I will just pass out. I asked my doctor as a last ditch effort to rule out anything serious to have a blood test ran for lyme disease and she agreed to do it. I get pains in my arms and legs a lot, intolerance to the heat, diarrhea, severe gas problems, difficulty concentrating, brain fog, palpitations, PVCs (few times a day), and am frequently fatigued.
Besides the EKG abnormality the only other things that have came back are slightly low potassium and vitamin D which I am taking medication for. As far as other medications I take they are Lexapro, Verapamil, HCTZ, Loratadine, Dexilant, and Xanax XR. I was taken off metoprolol when this started because there was a concern that I could have had a delayed adverse reaction to it and that has since been replaced by the HCTZ and then Verapamil was added to help with the bouts of tachycardia.
Does this all sound like something that truly could be anxiety/stress related?
I think, from what you have mentioned in great detail that this is all stress and anxiety related. It just is.
You need to take some steps towards some psychotherapeutic sessions and get this over with, wrangling with anxiety for seven to eight years is enough. Wrangling with it for a month is too much. You have hypochondria, you should know better that your concerns are due to that, NOT organic problems. You have social anxiety, there's another huge factor. You have some agoraphobia, there's another and a fear of dying. You are not suffering from anything physical, you are probably having psychosomatic reactions to this constant barrage of anxiety. Anxiety has somany symptoms its almost silly, but it does. The most common are the ones every person gets, mainly from an awareness of their own natural stress response. Pouding heart, palpitations, trouble breathing, lightheadedness, shakiness, etc. Some other symptoms can be more specific, it can depend and vary according to the person.
Exercising is a tremendous help, if need be, consult your doctor about an exercise regime that you can get started on, this would help you a lot.
You seem to be taking a lot of meds, do any of these when mixed together cause bad interactions at all? Do they cause any worsening of symptoms?
You've had a hoard of medical tests (some probably totally unecessary) and all came back okay. You're fine I'm sure. I would suggest seeking out some CBT to get over this, you need to stop the anxiety.
My story is very similar to yours. Although I have had diagnosed heart problems & several past ablations. I too suffer w severe anxiety & orthostatic problems. Recently whatever is going on has gotten out of control. I'm to dizzy/off balance to function & all my tests seem to come back normal except I spill potassium & my Vit D levels. Postural changes my heart jumps 40-50bpm ITLEAST. Idk if the anxiety issues are complicating the orthostatic issues or vise versa. ***@**** my email.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.